-if you are allergic to paracetamol or propacetamol (precursor of paracetamol), codeína, or any of the other components of this medication (listed in section 6).
-if you have respiratory depression, acute asthma, or chronic obstructive pulmonary disease.
-If you have or are at risk of developing paralytic ileus.
-Toalleviate pain in children and adolescents (0-18 years of age) after tonsillectomy or adenoidectomy due to obstructive sleep apnea syndrome.
-if you knowthatyou metabolize codeína veryrapidly to morphine.
-if you are breastfeeding.
Warnings and precautions
Consult your doctor or pharmacist before starting to take this medication
-Do not take more than the recommended dose in Section 3- “How to take Paracetamol/codeína Pensa” to check that you are not taking other medications that contain paracetamol or codeína simultaneously.
-The simultaneous use of more than one medication that contains paracetamol may lead to intoxication.
-If you have liver, kidney, heart, or lung disease, or anemia (decreased hemoglobin levels in the blood due to or not due to decreased red blood cells), you should consult your doctor before taking this medication.
-If you have any disease that affects your ability to breathe, have intracranial injuries, for example, due to a head injury, are asthmatic or have a history of asthma, and are sensitive to acetylsalicylic acid, you should consult your doctor before taking this medication.
-If you have any thyroid disease, prostate or urethral alterations (occurring with difficulty in urination), adrenal insufficiency (Addison's disease), or intestinal or gallbladder diseases, you should consult your doctor before taking this medication.
-Paracetamol should be administered with caution in patients with chronic malnutrition or dehydration.
-The consumption of alcoholic beverages (three or more alcoholic beverages per day) may cause paracetamol to cause liver damage.
-In chronic alcoholics, you should be careful not to take more than 2 g/day of paracetamol.
-Children:No use in children over 12 years of age with respiratory compromise. Use with caution in children over 12 years of age who have undergone extensive surgery. See the section “Children and adolescents”.
-If you are weak or are an elderly person, you should consult your doctor before taking this medication.
-Codeína is transformed into morphine through an enzyme in the liver. Morphine is the active substance responsible for pain relief. Some people may have a variation of this enzyme that may affect people differently. In some people, morphine may not be produced or may be produced in very small amounts, and it may not provide sufficient pain relief. In other people, it is more likely that they will experience severe adverse reactions because they produce a very large amount of morphine. If you experience any of the following adverse effects, you should stop taking this medication and seek medical help immediately: slow or shallow breathing, confusion, drowsiness, small pupils, nausea and vomiting, constipation, loss of appetite.
-Codeína may inhibit peristalsis, worsening constipation in patients with chronic constipation.
-It is essential to use the smallest dose that relieves or controls pain and for the shortest period possible for pain relief. The prolonged or excessive administration of codeína may cause dependence and/or tolerance, especially in people with a tendency to abuse and addiction. After prolonged treatment, you should interrupt the administration gradually as indicated by your doctor.
-The prolonged or frequent use of analgesics to treat headaches may exacerbate symptoms, which should not be treated with higher doses of the medication.
-The benefit-risk balance during continued use should be reevaluated periodically by your doctor.
-If the pain persists for more than 3 days, worsens, or new symptoms appear, you should interrupt treatment and consult your doctor.
During treatment with Paracetamol/Codeína Pensa, inform your doctor immediately if:
You have severe diseases, such as severe renal insufficiency or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when paracetamol is used at regular doses for a prolonged period or when paracetamol is taken with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory distress with deep and rapid breathing, drowsiness, nausea, and vomiting.
Children and adolescents
Use in children and adolescents after surgery
No use codeína for pain relief in children and adolescents after tonsillectomy or adenoidectomy due to obstructive sleep apnea syndrome.
Use in children with respiratory problems
No use codeína in children with respiratory problems, as the symptoms of morphine toxicity may be worse in these children.
Other medications and Paracetamol/Codeína Pensa
Inform your doctor or pharmacist if you are taking, have taken recently, or may need to take any other medication.
Particularly, if you are using medications that contain any of the following active principles, as it may be necessary to modify the dose or interrupt treatment of any of them:
Paracetamol may interact with the following medications:
-Antibiotics (cloranfenicol)
-Anticoagulants (used to treat thromboembolic diseases)
-Oral contraceptives and estrogen treatments.
-Antiepileptics (used to treat epilepsy)
-Metoclopramide and domperidone (used to prevent nausea and vomiting)
-Activated charcoal, used to treat diarrhea or gas
-Diuretics (used to increase urine elimination)
-Isoniazid (used to treat tuberculosis)
-Lamotrigine (used to treat epilepsy)
-Probenecid (used to treat gout)
-Propranolol (used to treat hypertension, cardiac arrhythmias)
-Rifampicin (used to treat tuberculosis)
-Anticholinergics (used to relieve spasms or contractions of the stomach, intestines, and bladder).
-Zidovudine (used to treat HIV infections).
-Colestiramine (used to reduce blood cholesterol levels).
-Flucloxacillin (antibiotic), due to a severe risk of blood and fluid anomaly (called metabolic acidosis) that must receive urgent treatment (see section 2).
Do not use with other analgesics (pain-relieving medications) without consulting your doctor.
On the other hand, codeína may interact with the following medications:
-Nalbufina, buprenorfina, pentazocina (used to treat pain)
-Antidepressants (used to treat depression)
-Sedatives (used to treat depression, anxiety)
-Antihistamines H1 sedatives (used to treat allergies)
-Anxiolytics (used to treat anxiety)
-Hypnotics neuroléptics (used to treat insomnia)
-Clonidina and related (used to treat hypertension and migraine)
-Other morphine analgesics, barbiturates, benzodiazepines (used to treat pain)
Interference with analytical tests:
If you are to undergo any analytical test (including blood, urine, skin tests that use allergens, etc.), inform your doctor that you are taking this medication, as it may alter the results of these tests.
Taking Paracetamol/Codeína Pensa with food, drinks, and alcohol
The use of paracetamol in patients who regularly consume alcohol (three or more alcoholic beverages per day: beer, wine, liquor...) may cause liver damage. Additionally, alcohol may potentiate the depressant effect of codeína.
Pregnancy and lactation
Pregnancy
Do not administer Paracetamol/Codeína Pensa during pregnancy and, if used, it should always be under the supervision of your doctor, who will evaluate the possible risks and benefits of treatment. Do not exceed the recommended dose.
Lactation
Do not take codeína if you are breastfeeding. Codeína and morphine pass into breast milk.
Driving and operating machines
This medication contains codeína, which may cause drowsiness, altering mental and/or physical ability. If you notice these effects, avoid driving vehicles or operating machines.
Alcohol may potentiate this effect, so you should not take alcoholic beverages during treatment.
Your doctor will indicate the amount of medication to take and the duration of treatment based on the intensity and characteristics of the pain. If necessary, the dosage may be adjusted to half a tablet per dose.
The recommended dose is:
Adults and adolescents over 15 years:1 tablet every 6 hours. The maximum dose per dose will be 2 tablets and the maximum daily dose will be 8 tablets.
Adolescents (over 12 years) and weight over 50 kg:1 tablet every 6 hours. The maximum dose per dose will be 1 tablet,lthe maximum daily dose will be 4 tablets.
Adolescents (over 12 years) and weight over 40 kg:half (1/2) tablet every 4-6 hours. The maximum dose per dose will be 1 tablet,lthe maximum daily dose will be 3 tablets.
Never exceed the recommended maximum dose.
This medicationshould not be taken for more than 3 days. If the pain does not improve after 3 days, ask your doctor for advice.
Children under 12 years of age should not take Paracetamol/Codeína Pensa due to the risk of severe respiratory problems.
Paracetamol/Codeína Pensa should be taken orally. The ingestion of the tablets can be helped with a sip of water or another non-alcoholic liquid.
The administration of the preparation is subject to the appearance of painful or febrile symptoms. As these symptoms disappear, this medication should be discontinued.
Patients with liver disease:before taking this medication, they must consult their doctor.
They should take the prescribed amount of medication with a minimum interval of 8 hours between each dose. They should not take more than 2 grams of paracetamol in 24 hours (4 tablets), divided into several doses.
Patients with kidney disease:before taking this medication, they must consult their doctor.
Depending on their disease, their doctor will indicate whether they should take the medication with a minimum interval of 6 or 8 hours. They should not take more than 2 grams in 24 hours (4 tablets), divided into several doses, without exceeding 500 milligrams per dose.
Patients of advanced age:before taking this medication, they must consult their doctor.
If they estimate that the action of Paracetamol/Codeína Pensa is too strong or too weak, they should inform their doctor or pharmacist.
If you take more Paracetamol/Codeína Pensa than you should
If you have taken more Paracetamol/Codeína Pensa than you should, consult your doctor or pharmacist immediately, or call the Toxicological Information Service, telephone 915 620 420, indicating the medication and the amount ingested.
If a overdose has been taken, you should go to a medical center immediately, even if there are no symptoms, as they often do not appear until 3 days after the overdose, even in cases of severe intoxication.
The treatment of an overdose is more effective if it is initiated within 4 hours of taking the medication.
A paracetamol overdose is considered to be the ingestion of a single dose of more than 6 grams in adults (12 tablets of Paracetamol/Codeína Pensa) and more than 100 mg per kg of weight in children (for a child of 20 kg, 4 tablets in a single dose).
The symptoms of a paracetamol overdose may be: dizziness, vomiting, loss of appetite, yellowing of the skin and eyes (jaundice), abdominal pain.
The symptoms of a codeine overdose may be: initial excitement, anxiety, inability to fall asleep (insomnia) and later in some cases a feeling of sleepiness (somnolence), headache (cephalalgia), alterations in blood pressure, arrhythmias, dry mouth, skin eruptions, tachycardia, convulsions, gastrointestinal disturbances, nausea, vomiting, and respiratory depression.
If you forget to take Paracetamol/Codeína Pensa
Do not take a double dose to compensate for the missed doses. Take the missed dose as soon as you remember and if your next dose is due soon, omit the missed dose and continue taking the medication at the usual time. If in doubt, consult your doctor or pharmacist.
If you have any other questions about the use of this medication, ask your doctor or pharmacist.
Like all medicines, this medicine can cause side effects, although not everyone will experience them.
The observed side effects are described below according to their frequency of presentation:
Very frequent (can affect more than 1 in 10 people), frequent (can affect up to 1 in 10 people), infrequent (can affect up to 1 in 100 people), rare (can affect up to 1 in 1000 people), and very rare (can affect up to 1 in 10,000 people).
The following side effects have been observed caused by paracetamol:
Rare:Discomfort, increased levels of liver transaminases (liver enzymes), hypotension (decreased blood pressure),
Very rare:Allergic reactions (hypersensitivity) ranging from a simple skin rash (redness or inflammation of the skin) or urticaria (hives) to anaphylactic shock (a type of severe allergic reaction), hepatotoxicity (liver toxicity), jaundice (yellow discoloration of the skin and mucous membranes), hypoglycemia (low blood glucose levels), thrombocytopenia (reduced platelet count in the blood), agranulocytosis, leukopenia, neutropenia (reduced white blood cell count), hemolytic anemia (reduced red blood cell count), sterile pyuria (cloudy urine), adverse renal effects. Very rarely, severe skin reactions have been reported.
The following side effects have also been described caused by codeine:
Rare: Discomfort, drowsiness, constipation, and nausea.
Very rare:Allergic reactions (hypersensitivity) ranging from a simple skin rash (redness or inflammation of the skin) or urticaria (hives) to anaphylactic shock (a type of severe allergic reaction), fever, yellow discoloration of the skin and eyes (jaundice), low blood glucose levels (hypoglycemia), blood abnormalities.
Unknown frequency (cannot be estimated from available data): A severe disease that can make the blood more acidic (metabolic acidosis) in patients with severe disease using paracetamol (see section 2).
Reporting of side effects
If you experience any type of side effect, consult your doctor or pharmacist, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the national notification system included inwww.notificaram.es. By reporting side effects, you can contribute to providing more information about the safety of this medicine.
No special storage conditions are required.
Keep this medication out of the sight and reach of children.
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Medications should not be disposed of through drains or in the trash. Dispose of packaging and medications you no longer need at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of packaging and medications you no longer need. By doing so, you will help protect the environment.
-The active principles are paracetamol and hemihydrate phosphate of codeine. Each tablet contains 500 mg of paracetamol and 30 mg of codeine (hemihydrate phosphate).
-The other components (excipients) are: pregelatinized cornstarch, stearic acid, povidone, crospovidone, microcrystalline cellulose, plant-derived magnesium stearate.
Appearance of the product and contents of the packaging
Each package contains 20 tablets. The medication is presented in a condition of PVC/PVDC-white opaque/Al blisters.
Holder of the marketing authorization
Towa Pharmaceutical, S.A.
C/ de Sant Martí, 75-97
08107 Martorelles (Barcelona)
Spain
Responsible for manufacturing
FARMALIDER, S.A.
C/ Aragoneses 2
28108 – Alcobendas (Madrid)
or
TOLL MANUFACTURING SERVICES S.L.
C/ Aragoneses 2
28108 – Alcobendas (Madrid)
Last review date of this leaflet:February 2025
The detailed information of this medication is available on the website of the Spanish Agency of Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.